MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INSERT-HANDLE RADIOLUC F/PFNA; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH INSERT-HANDLE RADIOLUC F/PFNA; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that intraoperatively during a pfna surgery on an unknown date, the surgeon had issues to lock the blade.He is complaining about the insertion handle (the insertion handle does not guide the guide wire sufficiently, the guide wire or blade ran out cranially).The blade has been looked freehanded.No consequence on the patient was reported.Concomitant device reported: unknown pfna nail (part# unknown; lot# unknown; quantity 1), unk - guides/sleeves/aiming: sleeve (part# unknown; lot# unknown; quantity 1), unk - insertion instruments: trocar: trauma unk - guides/sleeves/aiming: sleeve (part# unknown; lot# unknown; quantity 1), unk - nuts (part# unknown; lot# unknown; quantity 1), unk - impaction instruments: cmf (part# unknown; lot# unknown; quantity 1), unk - nail head elements: pfna blade (part# unknown; lot# unknown; quantity 1).This complaint involves three (3) devices.This is 1 of 3 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated concomitant device reported: unknown pfna nail (part# unknown; lot# unknown; quantity 1), aiming arm (part# 03.037.113; lot# 9770499; quantity 1), unk - insertion instruments: trocar: trauma unk - guides/sleeves/aiming: sleeve (part# unknown; lot# unknown; quantity 1), unk - nuts (part# unknown; lot# unknown; quantity 1), unk - impaction instruments: cmf (part# unknown; lot# unknown; quantity 1), unk - nail head elements: pfna blade (part# unknown; lot# unknown; quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The returned insert-handle was found in a very used condition with numerous hammer marks at the bottom side what is an evidence that the device encountered unintended forces during its use.All features related to the reported complaint condition were reviewed and no other issues were identified.The available data does not support the complainant¿s description of the complaint condition, and there is no evidence to support the allegation made in the complaint.We are not able to determine the exact cause of this occurrence due to missing detailed clinical information and missing mating devices.Based on the functional check outcome the insert handle is functional as per design intended.Furthermore, the numerous hammer marks at the bottom side gives us an indication that the insertion handle encountered unintended forces during its use.The article 03.010.405 with lot no 3748828 was manufactured in a quantity of 11 pieces on june 2011.We are not aware of any quality problems or failures caused by a faulty product on the article.No final statement about the cause of this issue can be made since not all involved parts could be investigated.Finally, we conclude, that for the insertion handle, the cause of failure is not due to any manufacturing non-conformance's.The complaint condition for the insertion handle could not be reproduced during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities device history lot part: 03.010.405, lot: 3748828, manufacturing site: hägendorf, release to warehouse date: 06.Jun.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERT-HANDLE RADIOLUC F/PFNA
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9342326
Report Number8030965-2019-70374
Device Sequence Number2739656
Product Code LXH
UDI-Device Identifier07611819349421
UDI-Public(01)07611819349421
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.405
Device Lot Number3748828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/25/2019
01/03/2020
01/28/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/18/2019
01/27/2020
01/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM 130° F/STAT+DYN DIST LOCK; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - IMPACTION INSTRUMENTS: CMF; UNK - IMPACTION INSTRUMENTS: CMF; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA; UNK - NAIL HEAD ELEMENTS: PFNA-II BLADE; UNK - NAIL HEAD ELEMENTS: PFNA-II BLADE; UNK - NUTS; UNK - NUTS; UNK - PFNA NAIL; UNK - PFNA NAIL